Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea from ARV
Jan 15, 2004

Dear Doctor, I was treated with AZT,3TC and Efavirnze for the reason of HPI for 1 month period. I have aproblems of diarrhea and loose stool and sometimes N/V before next dose of ARV. The questions are 1) What is the cause of my diarrhea 2) I would like to know about skin and nail change as hyperpigmentation after AZT treatment.

Response from Dr. Henry

Many patients develop GI complaints for unclear reasons during their first weeks on ARV. AZT often causes stomach ache or other GI symptoms early. The skin/nail changes usually take a while to develop so unlikely to occur with just a month of therapy. In the rare occasion where that problem is observed quickly (I have seen it a couple of times) it generally slowly resolves once the meds are stopped. KH



Previous
I developed a rash from Sustiva, what's next?
Next
brittle nails

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement